MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203706
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder surgery for rotator cuff repair, after removing the healicoil anchor from the sterile packaging, there was a fracture discovered on the product.Bone quality was good.Surgery was completed without delay, using a back-up device in the originally drilled bone hole, no void was left in the patient.No further complications were reported.Patient's status is good.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the fractured anchor and sutures still on the insertion device.The anchor is fractured at the distal end of the suture window.There is biological debris inside the anchor and on the insertion device.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16404757
Report Number1219602-2023-00204
Device Sequence Number20199061
Product Code MAI
UDI-Device Identifier00885554031416
UDI-Public00885554031416
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Model Number72203706
Device Catalogue Number72203706
Device Lot Number2094926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale